RCMP issue warning after multiple heroin overdoses occur in one night

On May 14, 2015 the Prince Rupert RCMP responded to two calls for service that involved apparent overdoses involving heroin

  • May. 15, 2015 9:00 a.m.

On May 14, 2015 the Prince Rupert RCMP responded to two calls for service that involved apparent overdoses involving heroin.

In both cases the males were in cardiac arrest upon the arrival of police. Both males are expected to survive the incidents but the Prince Rupert RCMP believe the overdoses maybe related to Fentanyl being utilized as an additive for the heroin. Fentanyl is a powerful synthetic opioid drug which is 50 to 100 times more powerful than morphine. The improper mixing of Fentanyl in street level drugs can lead to death.

Police also learned of another overdose on the same night but that incident was not reported to police and that male did not require medical attention. The RCMP would like to warn the public that even though there is always a risk when utilizing illegal drugs, they should use extreme caution due to these recent overdoses.

The RCMP are requesting the public’s assistance in identifying those responsible for contributing to these overdoses. If you have information with regards to drug trafficking you are asked to contact the Prince Rupert RCMP at 250-624-2136 or Crime Stoppers at 1-800-222-TIPS (8477).